Louisiana, 2008Tornadoes in Louisiana, August 8, 2008
August 8, 2008 · NWS LCH · 2 events in 2 counties and zones
A couple of tornadoes were spawned along a decaying cold front in Iberia and Cameron Parishes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of tornadoes were spawned along a decaying cold front in Iberia and Cameron Parishes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 8, 9:55 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 8, 9:55 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 AM CDT FRI AUG 8 2008
.DISCUSSION...LATEST SFC ANALYSIS SHOWS A WEAK COLD FRONT ACROSS
THE EXTREME NRN PORTION OF THE FORECAST AREA. MEANWHILE WATER
VAPOR IMAGERY SHOWS WEAK VORTS DROPPING AROUND THE ERN CONUS TROF
CROSSING THE MISSISSIPPI AND ATCHAFALAYA DELTAS THIS MORNING.
REGIONAL 88DS SHOW COMBO OF THESE FEATURES IS HELPING PRODUCE
MULTIPLE POCKETS OF CONVECTION...ONE OVER OUR EXTREME SERN ZONES
AND ESPECIALLY OVER THE ADJACENT COASTAL WATERS...ANOTHER CROSSING
THE NER ZONES...AND A THIRD TO OUR NW OVER NERN TX. 12Z SOUNDINGS
SHOW THE REGION IN A VERY MOIST STATE (KLCH/KLIX RAOBS BOTH AOA
125% OF NORMAL PWAT VALUES AND 80 PERCENT MRH) WITH MINIMAL TO NO
CAPPING. MODIFIED KLCH/KCRP SOUNDINGS SHOW PLENTY OF AVAILABLE
ENERGY AND INSTABILITY. THEREFORE EXPECT PLENTY OF CONVECTION TO
EITHER CONTINUE ON ITS CURRENT TRACK OR TO DEVELOP THIS AFTERNOON
WITH MAX HEATING. ADJUSTED LATE MORNING AND AFTERNOON POPS BASED
ON CURRENT RADAR TRENDS WITH HIGHEST POPS OVER THE ERN AND NRN
ZONES. GOOD CHANCE THE MAX TEMPS IN THESE AREAS WILL NEED ADJUSTING
BUT HAVE LEFT THEM ALONE FOR NOW TO SEE HOW THIS PLAYS OUT.
UPDATE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 336 AM CDT FRI AUG 8 2008/
SYNOPSIS...
LATEST WATER VAPOR AND UPPER AIR PLOTS SHOW AN UPPER LEVEL RIDGE
DOMINATING FROM THE SOUTHWEST U.S. THROUGH THE MOUNTAIN WEST.
MEANWHILE A GENERAL TROF EXTENDS FROM THE NORTHEAST U.S. INTO THE
SOUTHEAST U.S. THE RESULT IS A NORTHERLY FLOW ACROSS THE REGION
THAT HAS HELPED SLIP A SURFACE COOL FRONT DOWN CLOSE TO THE
FORECAST AREA FROM THE RED RIVER BASIN INTO CENTRAL MISSISSIPPI.
GOOD MOISTURE HAS POOLED AHEAD OF THE FRONT WITH DEWPOINTS IN THE
MID 70S AND PWAT VALUES AROUND 2 INCHES. REGIONAL RADARS SHOW
CLUSTERS OF SHOWERS AND THUNDERSTORMS FORMING ALONG THE FRONTAL
BOUNDARY AND PUSHING TO THE SOUTH-SOUTHEAST...WITH FIRST BATCH OF
SHOWERS NEARING RAPIDES PARISH.
DISCUSSION...
LOOKS LIKE THE FRONTAL SYSTEM WILL PUSH A LITTLE FURTHER SOUTH TODAY
REACHING THE FORECAST AREA BY AFTERNOON. THE SURFACE BOUNDARY...ALONG
WITH ANY CONVECTIVE OUTFLOWS...WILL SERVE AS A FOCUS FOR SHOWERS
AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS WITH MAX
DAYTIME HEATING. BEST CHANCE WILL BE OVER NORTHERN ZONES CLOSER TO
THE FRONTAL BOUNDAY. HOWEVER...NORTHERLY FLOW ALOFT WILL PUSH
STORMS DOWN TOWARD THE COAST. HIGH INSTABILITY VALUES ALONG WITH
MOISTURE VALUES ARE NOTED ACROSS THE FORECAST AREA DURING THE
AFTERNOON HOURS. THEREFORE...AS WHAT NORMALLY HAPPENS WITH
NORTHERLY FLOW REGIME DURING THIS TIME OF YEAR...STORMS MIGHT HAVE
A LITTLE EXTRA KICK IN THEM. WILL MENTION IN THE HAZARDOUS WEATHER
OUTLOOK THAT SOME STRONG STORMS WILL BE POSSIBLE WITH LOCALLY
HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS.
STORMS THAT DO DEVELOP WILL GRADUALLY WIND DOWN DURING THE EVENING
HOURS TONIGHT.
WOULD EXPECT BOUNDARY TO HANG AROUND ON SATURDAY THAT A CHANCE OF
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST.
ON SUNDAY...RIDGING TRIES TO BUILD BACK INTO FORECAST AREA...SO
WILL LOWER POPS TO THE SLIGHT CHANCE RANGE.
WILL NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST RIGHT NOW.
THERE IS SOME DISAGREEMENT COME AROUND TUESDAY INTO MID WEEK.
ECMWF MOVES ANOTHER SURFACE TROF INTO THE FORECAST AREA...WHILE
GFS DOES NOT. WILL LEAVE POPS AT THE SLIGHT CHANCE RANGE AND HOPE
THAT LATER SOLUTION WILL COME INTO BETTER AGREEMENT.
AVIATION...
MAIN STORY FOR AVIATION INTERESTS WILL BE THE FORMATION OF
SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THE BEST CHANCE WILL BE
IN THE AFTERNOON HOURS...AND IN CENTRAL LOUISIANA NEAR THE KAEX
TAF SITE. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL.
MARINE...
A FRONTAL BOUNDARY IS EXPECTED TO STALL NORTH OF THE COASTAL
WATERS LATER TODAY. A NORTHERLY FLOW ALOFT MAY PUSH SOME OF THE
THUNDERSTORMS THAT DEVELOP NEAR THE BOUNDARY INTO THE COASTAL
WATERS DURING THE AFTERNOON INTO EARLY EVENING HOURS. SOME OF THE
STORMS WILL PRODUCE LOCALLY HIGHER WINDS AND SEAS...ALONG WITH
HEAVY RAINFALL THAT WILL GREATLY REDUCE VISIBILITIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 92 73 92 75 92 / 50 30 30 20 20
KBPT 94 74 92 75 93 / 40 30 30 20 20
KAEX 92 70 94 73 94 / 60 20 30 20 20
KLFT 91 72 92 74 93 / 60 30 30 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
25
Hazardous weather outlook, Aug 8, 3:35 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 AM CDT FRI AUG 8 2008
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-091115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
435 AM CDT FRI AUG 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE DOWN FROM THE RED RIVER BASIN AND STALL
ACROSS UPPER SOUTHEAST TEXAS AND CENTRAL LOUISIANA. THIS WILL
SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY
DURING THE AFTERNOON INTO EARLY EVENING HOURS.
DUE TO HIGH MOISTURE CONTENT AND A MODERATELY UNSTABLE
ATMOSPHERE...SOME OF THE STORMS WILL BE ON THE STRONG SIDE.
LOCALLY HEAVY RAINFALL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE THE MAIN CONCERNS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE FRONTAL BOUNDARY WILL HANG AROUND THROUGH SATURDAY WITH A
CHANCE FOR SHOWERS AND THUNDERSTORMS BEFORE HIGH PRESSURE BUILDS
INTO THE REGION. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.
RUA
Tornado, Iberia
- When
- August 8, 12:10 PM CST to 12:11 PM CST
- Where
- Iberia County, 0.84 mi E of New Iberia to 1.1 mi SE of New Iberia
- Rating
- EF0
- Path length
- 0.57 mi
- Path width
- 20 yd
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 29.999, -91.806
A tornado quickly touched down in New Iberia near a shopping center, breaking the windows in 10 vehicles in the parking lot. Fences were blown down. At a nearby funeral home, a 30 ft section of the roof was torn off.
Tornado, Cameron
- When
- August 8, 2:30 PM CST to 2:31 PM CST
- Where
- Cameron County, 1.19 mi WSW of Johnson Bayou to 1.29 mi WSW of Johnson Bayou
- Rating
- EF0
- Path length
- 0.16 mi
- Path width
- 20 yd
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 29.763, -93.698
A weak tornado briefly touched down near the high school, damaging several cars in the parking lot and part of the school roof.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Maine, August 8, 2008$829,000 · 6 events
- Flooding in Maine, August 8, 2008$806,000 · 5 events
- Flash Flood in New Mexico, August 8, 2008$300,000 · 1 event
- Flash Flooding and Hail in Colorado, August 8, 20081 injured · $26,000 · 61 kt wind · 10 events
- Flood and Hail in Connecticut, August 8, 2008$28,000 · 50 kt wind · 9 events
- Damaging Winds and Lightning Strike in Florida, August 8, 2008$22,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Idaho, August 8, 2008$22,000 · 52 kt wind · 4 events
- Flood in Rhode Island, August 8, 2008$25,000 · 1 event
- Flood in Massachusetts, August 8, 2008$25,000 · 1 event
- Heavy Rain in Kansas, August 8, 200813 events
- Hail and Damaging Winds in Washington, August 8, 2008$4,000 · 1 in hail · 8 events
- Flash Flooding and Debris Flow in Colorado, August 8, 2008$8,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133175, 133176.